| Model Number |
ONYXNG20030UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Codes |
Chest Pain (1776); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
01/29/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent dislodgement occurred during delivery to/at the lesion.The lesion being treated was located in the ostium of the right coronary artery (rca).The dislodged stent was not removed from the patient.The patient was transferred to another hospital for further management.No further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: a patient presented with inferior st segment changes which were concerning for stemi.The patient had a high-grade ostial and mid right coronary artery atherosclerotic lesion and an intervention of the proximal and mid right coronary artery was attempted.It was initially attempted to cross the proximal right coronary artery with a 2.0 x 25 mm euphora balloon but it was unable to cross.This device was exchanged out for a 1.25 x 10mm sprinter legend balloon which crossed to the mid right coronary artery and was inflated 4 times in a mid-right coronary to proximal right coronary sequence.Subsequent angiography revealed improved timi grade flow in the right coronary artery.The sprinter legend balloon was then exchanged out for a 2.0 x 20 mm euphora balloon which was inflated in the right coronary to proximal right coronary at 18 atm for 30 seconds four times.However, it was not possible to deliver the balloon further to the mid right coronary artery via the right radial access sheath so access was switched to femoral access.It was felt that there was some staining at the ostium of the right coronary artery which was a little more prominent than originally seen on the diagnostic images.A 6 fr jr4 guiding catheter with sideholes was engaged with right coronary artery.The same non-medtronic wire used during radial access was placed in the distal right coronary artery without much difficulty.A 2.0 x 12mm euphora balloon was inflated at the proximal right coronary artery at 10 atm for 32 seconds.Subsequent angiography revealed improved grade timi flow.A non-medtronic 5 fr guide extension catheter was placed via the guiding sheath at the ostium of the right coronary artery and it not advance beyond that.An attempt was made to then made to use the 2.0 x 30 mm onyx frontier stent.When it was attempted to deliver the 2.0 x 30 mm onyx frontier stent to the mid right coronary artery it would not go past the proximal/ostial right coronary artery with ease.Upon inspection of the stent delivery balloon at the touhy, it was noticed that there was no stent on the stent delivery balloon.Subsequent fluoroscopy revealed the stent to be protruding out of the non-medtronic guide extension catheter which was being used to help deliver the stent.At that point the decision was made to readvance the uninflated delivery balloon to rethread the stent.It was not possible to traverse the angled portion of the stent and the guide with the portion that was in the proximal right coronary artery.In manipulating the catheter, wire and guide extension catheter, wire access was lost to the undeployed stent.Subsequent fluoroscopy revealed the undeployed 2.0 x 30 mm onyx frontier stent was tethered to the ostial coronary artery but protruding out significantly into the aortic root.The physician partners were consulted to review the case.The possibility of snaring the dislodged stent to remove it from the ostium was discussed, however as it was not possible to predict how the entrapped stent in the proximal right coronary artery would disrupt the proximal right coronary artery and aortic root.The dislodged stent was not removed from the patient.The patient was instead transferred to another hospital for further management and a possible coronary artery b ypass graft or a coronary snare removal and a percutaneous fix.The patient still complained of 10 out of 10 chest pain but was hemodynamically stable and had no significant st elevation, blood pressure was 160/80, heart rate was 80 and oxygen saturation was 94% on room air.Correction: stent deformation also occurred during delivery to/at the lesion.The lesion being treated was moderately tortuous, severely calcified.The onyx frontier device was inspected prior to use with no issues noted.Negative prep was performed on the onyx frontier device with no issues noted.The lesion was pre-dilated.The onyx frontier device did not pass through a previously deployed stent.Resistance was encountered when advancing the onyx frontier device.The device was being attempted to be placed in the ostial rca, however the lesion was heavily calcified and after several attempts the device was withdrawn.However, the undeployed stent remained in the ostial rca, protruding into the aorta.After consulting the physician partners to review the case, the decision was made to leave the stent in the body.The procedure was not completed.Annex a codes a1502 and a0406 a2.Patient age.E.Initial reporter first name medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: there were no procedures/interventions reportedly performed to remove the dislodged stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.